Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 55, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Apr 26, 2015, 4:41 PM CDT for Moore County, Texas. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2015, 4:41 PM CDT (21:41 UTC)
- Expired
- Apr 26, 2015, 5:45 PM CDT
- In force
- 64 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Moore County, TX
The radar
The Amarillo radar (KAMA), 65 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 5:29 PM CDT | HAIL 1.25 | 4 E Masterson, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 48 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3374 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
100
WUUS54 KAMA 262141
SVRAMA
TXC341-262245-
/O.NEW.KAMA.SV.W.0055.150426T2141Z-150426T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
441 PM CDT SUN APR 26 2015
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MOORE COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 545 PM CDT
* AT 438 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FOUR WAY...
AND MOVING NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. MINOR WIND DAMAGE TO
ROOFS...SIDING AND TREES IS POSSIBLE.
* LOCATIONS IMPACTED INCLUDE...
DUMAS... MASTERSON... FOUR WAY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3600 10202 3583 10163 3562 10182 3562 10207
3565 10217 3570 10217
TIME...MOT...LOC 2141Z 219DEG 11KT 3571 10199
HAIL...1.00IN
WIND...60MPH
$$
NF2 follow-up statements
189
WWUS54 KAMA 262217
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
517 PM CDT SUN APR 26 2015
TXC341-262245-
/O.CON.KAMA.SV.W.0055.000000T0000Z-150426T2245Z/
MOORE TX-
517 PM CDT SUN APR 26 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MOORE COUNTY
UNTIL 545 PM CDT...
AT 512 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DUMAS TO 6 MILES EAST OF MASTERSON...AND MOVING
NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. MINOR WIND DAMAGE TO
ROOFS...SIDING AND TREES IS POSSIBLE.
* LOCATIONS IMPACTED INCLUDE...
DUMAS... MASTERSON... FOUR WAY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS ARE PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. ACCUMULATION OF HAIL
MAY OCCUR ON AREA ROADS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3570 10202 3582 10211 3600 10202 3583 10163
3562 10182 3562 10202
TIME...MOT...LOC 2216Z 218DEG 12KT 3587 10195 3565 10185
HAIL...1.00IN
WIND...60MPH
$$
BRB675
WWUS54 KAMA 262232
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
532 PM CDT SUN APR 26 2015
TXC341-262245-
/O.CON.KAMA.SV.W.0055.000000T0000Z-150426T2245Z/
MOORE TX-
532 PM CDT SUN APR 26 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
MOORE COUNTY UNTIL 545 PM CDT...
AT 531 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES EAST OF DUMAS TO 5 MILES EAST OF MASTERSON...
AND MOVING NORTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND HAIL UP TO QUARTER SIZE.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS POSSIBLE. MINOR WIND DAMAGE TO
ROOFS...SIDING AND TREES IS POSSIBLE.
* LOCATIONS IMPACTED INCLUDE...
MASTERSON... FOUR WAY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3575 10198 3581 10192 3592 10191 3594 10187
3583 10163 3562 10182 3562 10196
TIME...MOT...LOC 2232Z 235DEG 9KT 3583 10183 3562 10187
HAIL...1.00IN
WIND...60MPH
$$
BRBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 2:59 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Apr 26, 2:59 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
259 PM CDT SUN APR 26 2015
.DISCUSSION...
UPPER LEVEL LOW OVER SOUTHERN NEW MEXICO WILL SLOWLY MOVE EAST
NORTHEAST ACROSS WEST TEXAS AND INTO WESTERN OKLAHOMA BY TUESDAY
MORNING. SEVERAL BOUNDARIES ACROSS THE SOUTHWEST TEXAS PANHANDLE
SHOULD HELP DEVELOP CONVECTION. SEVERAL UPPER LEVEL MINOR VORT MAXES
WILL ALSO ROTATE NORTHEAST FROM THE UPPER LOW THIS AFTERNOON AND
OVERNIGHT. UPPER LEVEL DIFFLUENCE WILL ALSO BE PRESENT OVER THE
PANHANDLES. WITH ALL OF THIS IN MIND...BELIEVE THAT THE PANHANDLES
MAY SEE SOME SEVERE THUNDERSTORMS...BUT ALSO HEAVY RAIN WILL BE A
THREAT. HAVE GONE AHEAD AND ISSUED A FLASH FLOOD WATCH OVER
ABOUT THE EASTERN HALF OF THE PANHANDLES VALID FROM NOW THROUGH
MONDAY AFTERNOON. THIS AREA STANDS THE BEST CHANCE OF HEAVY RAIN-
PRODUCING THUNDERSTORMS. THE RAIN WILL SLOWLY DECREASE MONDAY NIGHT
INTO TUESDAY MORNING AS THE UPPER LOW PULLS AWAY FROM THE
PANHANDLES.
THE PANHANDLES WILL DRY OUT AND WARM UP THROUGH THE END OF THE
WEEK. A POSITIVELY TILTED UPPER TROUGH WILL TRAVERSE THE PLAINS
WEDNESDAY THROUGH FRIDAY. THERE IS AN OUTSIDE CHANCE OF SHOWERS AND
THUNDERSTORMS ACROSS THE NORTH ON SATURDAY AS A WEAK DISTURBANCE
TRIES TO IMPINGE ON THE UPPER RIDGE.
&&
.HYDROLOGY...
RAINFALL MAY EXCEED FLASH FLOOD GUIDANCE ESPECIALLY IN THE
EASTERN PANHANDLES...SO WILL HAVE TO WATCH FOR THE POSSIBILITY
OF SOME FLOODING ISSUES. WIDESPREAD 1 TO 3 INCHES OF RAIN WITH
LOCALLY HEAVIER AMOUNTS WILL BE POSSIBLE.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 47 49 37 61 40 / 90 80 30 10 10
BEAVER OK 46 49 39 65 41 / 100 90 40 5 10
BOISE CITY OK 42 50 35 62 39 / 100 80 10 5 5
BORGER TX 47 48 40 64 42 / 90 90 30 10 10
BOYS RANCH TX 47 49 37 63 39 / 90 80 20 10 5
CANYON TX 48 50 38 61 39 / 80 70 30 20 10
CLARENDON TX 51 54 42 62 44 / 80 80 40 20 10
DALHART TX 44 46 36 62 39 / 100 80 20 5 10
GUYMON OK 45 48 38 64 40 / 100 90 20 0 10
HEREFORD TX 47 49 38 61 39 / 80 70 20 10 5
LIPSCOMB TX 48 49 41 64 42 / 100 90 50 10 10
PAMPA TX 47 48 39 61 42 / 90 90 40 10 10
SHAMROCK TX 52 54 43 63 43 / 90 80 50 20 10
WELLINGTON TX 54 56 45 64 44 / 80 80 50 20 10
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DONLEY...GRAY...
HANSFORD...HEMPHILL...HUTCHINSON...LIPSCOMB...OCHILTREE...
ROBERTS...WHEELER.
OK...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR THE FOLLOWING
ZONES: BEAVER...TEXAS.
&&
06/15Hazardous weather outlook, Apr 26, 3:17 PM CDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 317 PM CDT SUN APR 26 2015 OKZ001>003-TXZ001>020-270830- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 317 PM CDT SUN APR 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THUNDERSTORMS AND HEAVY RAIN WITH LOCALIZED FLOODING OR FLASH FLOODING ARE POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT FOR THE CENTRAL AND EASTERN OKLAHOMA PANHANDLE AS WELL AS THE EASTERN TEXAS PANHANDLE. SOME SEVERE THUNDERSTORMS ARE ALSO POSSIBLE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. THOUGH THE RISK IS LOW...THERE IS A POSSIBILITY FOR A TORNADO...MAINLY OVER THE SOUTHERN TEXAS PANHANDLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORM CHANCES CONTINUE THROUGH MONDAY. A FLASH FLOOD WATCH IS IN EFFECT FOR THE CENTRAL AND EASTERN OKLAHOMA PANHANDLE AND THE EASTERN TEXAS PANHANDLE THROUGH MONDAY. A FEW STRONG THUNDERSTORMS ARE POSSIBLE WITH SMALL HAIL AND WIND GUSTS NEAR 50 MPH...THOUGH WIDESPREAD SEVERE THUNDERSTORMS ARE NOT ANTICIPATED. CONTINUED RAIN MAY ALSO LEAD TO LOCALIZED FLOODING OR FLASH FLOODING THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING. GOEHRING
In the hours before
Special weather statement, Apr 26, 3:08 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
308 PM CDT SUN APR 26 2015
TXZ001-002-006-007-262100-
DALLAM TX-HARTLEY TX-MOORE TX-SHERMAN TX-
308 PM CDT SUN APR 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHWESTERN SHERMAN...
WESTERN MOORE...NORTHERN HARTLEY AND SOUTHERN DALLAM COUNTIES UNTIL
400 PM CDT...
AT 305 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF
SEDAN TO 10 MILES NORTHEAST OF CHANNING...MOVING NORTH AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
DUMAS... DALHART... FOUR WAY...
CACTUS... HARTLEY... WARE...
TEXLINE...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3641 10304 3611 10216 3605 10216 3606 10202
3603 10194 3563 10196 3599 10305
TIME...MOT...LOC 2008Z 181DEG 14KT 3611 10298 3577 10218
NFSpecial weather statement, Apr 26, 4:00 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 400 PM CDT SUN APR 26 2015 TXZ012-017-262200- POTTER TX-RANDALL TX- 400 PM CDT SUN APR 26 2015 ...SIGNIFICANT WEATHER ADVISORY FOR RANDALL AND POTTER COUNTIES UNTIL 500 PM CDT... AT 359 PM CDT...STORM SPOTTERS REPORTED STRONG SHOWERS ALONG A LINE EXTENDING FROM 11 MILES NORTH OF AMARILLO TO 4 MILES SOUTHEAST OF CANYON...MOVING NORTH AT 25 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE SHOWERS. * LOCATIONS IMPACTED INCLUDE... CANYON... AMARILLO... UMBARGER... PALO DURO CANYON... LAKE TANGLEWOOD... BUFFALO LAKE... VALLEY DE ORO... BUSHLAND... TIMBERCREEK CANYON... STRONG WINDS WITH THESE SHOWERS WILL OCCUR WITH VERY LITTLE RAIN. EVEN THOUGH IT MAY NOT RAIN...STRONG WINDS AND BLOWING DUST ARE EXPECTED. SEEK SHELTER INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. LAT...LON 3479 10165 3480 10214 3561 10216 3560 10164 TIME...MOT...LOC 2100Z 180DEG 24KT 3537 10185 3495 10186 NF
Local storm report, Apr 26, 4:34 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
434 PM CDT SUN APR 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM HAIL 4 W MASTERSON 35.64N 102.03W
04/26/2015 M0.75 INCH MOORE TX STORM CHASER
&&
EVENT NUMBER AMA1500405
LGLocal storm report, Apr 26, 4:40 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
440 PM CDT SUN APR 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM HAIL 4 SW LELIA LAKE 34.86N 100.82W
04/26/2015 E1.00 INCH DONLEY TX TRAINED SPOTTER
PEA TO QUARTER SIZE HAIL. TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER AMA1500406
BRBLocal storm report, Apr 26, 4:41 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
441 PM CDT SUN APR 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM HAIL 1 NE CLARENDON 34.95N 100.88W
04/26/2015 E0.88 INCH DONLEY TX STORM CHASER
&&
EVENT NUMBER AMA1500407
BRBThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 3:06 PM CDT | Flash Flood Watch | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 25 hr |
| Apr 26, 3:08 PM CDT | Special Weather Statement | AMA | Hartley | 52 min |
| Apr 26, 3:41 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Moore | 64 min |
| Apr 26, 4:00 PM CDT | Special Weather Statement | AMA | Potter, Randall | 60 min |
| Apr 26, 4:11 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Donley, Gray | 54 min |
| Apr 26, 5:02 PM CDT | Special Weather Statement | AMA | Carson | 58 min |
| Apr 26, 5:18 PM CDT | Severe Thunderstorm Warning | AMA | Carson | 57 min |
| Apr 26, 5:40 PM CDT | Areal Flood Advisory | AMA | Carson | 4 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.